I recently stopped taking my birth control pills after the pack was complete and it was at least a month ago and I haven't had my period yet but I haven't had sex recently either. I was put on the pill to correct my irregular cycles and the pill did work I just didn't like how moody I was on it so I chose to stop taking it. What could the possible causes of the delayed period be?
Welcome to ehealthforum.
The bleeding/periods that you experienced while being on the hormonal pills would have been the withdrawal bleeding. The causes for the irregularity of periods could be many (hormonal derangements, PCOS, ovarian cysts, endometrial problems, ovarian suppression, etc). You should consider visiting your gynecologist/obstetrician at the earliest for further evaluation to look for the underlying cause for the irregular periods. Treatment as appropriate (based on the examination findings and investigation results) would be started to help you in regulating your periods. If you have had experience of side effects, you can also consider requesting for alternate low dosage pills to help you. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.